Third week on Wellbutrin... still waiting for positive effects

#1
Hi,
I've been suffering from depression and anxiety for the past few years. Although I've made tremendous progress mentally due to consulting a therapist, I still feel unmotivated to do things on a daily basis, and in general just feeling down having little energy, so I decided to try medication. The psychiatrist first prescribed Aventyl (Nortriptyline), and after taking it for 3 days, I felt much worse than before... just not seeing the point in doing anything and whatever small motivation that I previously had was gone. So I stopped it and went back to the doctor. This time, he prescribed Wellbutrin (Bupropion).

I was taking 100mg Bupropion SR (generic) for about 2 weeks. I felt somewhat better the first 2 days but then felt really tired and unmotivated again. One day, after taking it for a little less than two weeks, I felt slightly better again. I went back to see the doctor and he upped the dose to 150mg XL instead of SR. Today is my third day on the 150mg XL. I was feeling really great on the first day, I felt like I had alot of energy and could have many things done. Second day, I was energetic and in a positive mood at first, but then it faded maybe around 4 hours later and I went back to feeling tired and unmotivated. Today, I felt really emotional and felt like crying when I was in public, I feel unmotivated and have no energy at all, I just want to be alone with minimal social interaction and am not happy with my life at all.

I will soon complete the third week on this drug and still no positive effects. Does anyone have experience with Wellbutrin? What are your thoughts?
 

may71

Well-Known Member
#2
I think wellbutrin is basically a stimulant. It doesn't sound like it's going to work for you. Maybe your psychiatrist can prescribe something else.

It could be that you'd find some non-medication treatment methods helpful. Gentle, regular exercise and dietary changes may be able to provide some help. There's more information in the links in my signature.
 
#3
It's kind of discouraging, a few years back I've also tried Paxil but it didn't really work for me... it actually made me feel much worse by questioning my life and having suicidal thoughts.
 

may71

Well-Known Member
#4
Yeah, medication can send you backwards sometimes.

You don't have to get discouraged though. There's lots of other treatment options, either a different med or a non-med treatment.
 

Walker

Everything Zen
Staff member
ADMIN
SF Social Media
SF Supporter
#5
Wellbutrin is a really great option if it works for you. It's one of the meds with the very least negative side effects. Least zombie like effect, little sexual side effects, doesn't cause weight gain, doesn't make you tired, etc. If it's not working then it's not working but you might give it another minute to push on. Not everything has a two week timer on it.
I say this from a place where it did nothing for me but I know it theory that it's a great med that works awesome for the people it works for :)
 

Please Donate to Help Keep SF Running

Total amount
$455.00
Goal
$255.00
Top